MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 GP TEST KIT

BIOMERIEUX, INC VITEK® 2 GP TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported a misidentification of staphylococcus aureus patient strain (wound culture) as staphylococcus pseudintermedius in association with the vitek® 2 gp test kit (lot 2420614403).The customer obtained the identification of s.Pseudintermedius using the gp card and their latex test was positive.Alternate testing was done by an external lab that tested the strain by vitek 2, vitek ms, and microscan in which all methods identified the organism as s.Aureus.The customer reported that to their knowledge there was no delay, there was no unnecessary patient treatment or procedures and no notification from a physician about the result(s).There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states reported a misidentification of staphylococcus aureus patient strain (wound culture) as staphylococcus pseudintermedius in association with the vitek® 2 gp test kit (lot 2420614403).An internal biomérieux investigation was performed.The us customer submitted two (2) gram positive organisms for vitek 2 evaluation because the gp card identified both as s.Pseudintermedius.Vitek® ms identified both as s.Aureus.Both organisms were subbed and tested on the customer lot and a random lot of vitek 2 gp cards, in duplicate.Vitek ms was also performed.911635 (4911541): an excellent id (96%) of s.Aureus was obtained on one (1) of the cards from the customer lot.A low discrimination call of s.Aureus/s.Lugdunensis/s.Pseudintermedius was obtained on one (1) card from the customer lot and on the two (2) cards from the random lot.Vitek ms identified the organism as s.Aureus with a 99.9% confidence value.Since s.Aureus is part of the low discrimination call, all four (4) cards tested gave the correct identification of s.Aureus.911636 (4918806): on all four (4) cards tested, an excellent id (99%) of s.Aureus was obtained.Vitek ms also identified the organism as s.Aureus, with a 99.9% confidence value.A comparison of customer card reaction results for s.Pseudintermedius against expected reaction results for s.Aureus revealed one (1) atypical negative reaction (aglu) and one (1) atypical positive reaction (leua) that led to the incorrect call.An increased number of atypical reactions can indicate contamination, mixed culture, use of non-recommended media, user set up error, or an atypical strain.Vitek 2 gp cards are performing as expected and no further action is necessary.

Brand Name
VITEK® 2 GP TEST KIT
Common Device Name
VITEK® 2 GP TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7675818
Report Number1950204-2018-00248
Device Sequence Number11151598
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Catalogue Number21342
Device Lot Number2420614403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1